Well, it’s been weeks, again. I keep meaning to update, but there wasn’t really an enormous amount going on to keep up with. I started down reg with buserelin on 14th August, and also began taking metformin at the same time too. It was no fun at all. I was always running a bit warm to begin with…not hot flushes, and not even hot exactly, but my face always felt a bit warm and like I should be flushed. Thankfully I wasn’t actually flushed or red or anything. Other fun symptoms included ragingly horrendous nausea on and off. General appetite swings: I’d be starving and swiftly followed by having no appetite in food at all and vice versa. That’s lasted pretty much the whole time, if I’m honest. And rage. Oh, the rage. It has settled a little now, but boy was I an unhappy camper.
On 4th September I had a down regulation scan to make sure my lining was thin and my ovaries were piping down and quiet. This was all confirmed and I was instructed to start taking my estrogen protocol that day. This consisted of 1 x 2mg tablet once a day for 5 days (day 1-5), then 1 x 2mg tablet twice a day for 4 days (days 6-9) then 3 x 2mg tablets from day 10 onwards. However, on day 10 (fri 13th sept 😱) I had a scan to check my lining thickness. I was a little nervous about this, as on the rare occasions I have a period, they’re very light and only last 2 or 3 days. Not entirely unexpectedly, then, I was told I would need to increase my estrogen intake from the previously recommended 3 x 2mg tablets a day to 6 x 2mg tablets a day. My womb actually feels quite tender at the moment. I’m having visions of going tomorrow and they’ll say my lining has gone wild, instead of their wanted 8mm ots going to be 18mm or something ridiculous. Ive also been sitting here tonight thinking “did she definitely say 6 tablets a day? She definitely said double up, but did she say double up on all 3?? Have I been doing it wrong?!?!” because quite honestly my brain is completely frazzled and I’m questioning everything at the moment (not least my sanity….🤣) If I’m honest, I’m finding remembering all the tablets quite confusing and easily forgotten. I’ve had 2 days now where I’ve had to scramble to get them all taken in one day as I’ve not remembered until quite late in the day. I’m not very organised!
I’m hoping tomorrow goes well, as I am really worried about having my transfer cancelled. I’m on a forum with a few other women having a fet around the same time and one has had their transfer cancelled due to a thin lining and another has hers in danger of being cancelled as she has started bleeding on her estrogen. I’m also really nervous that they’re going to push back the transfer. I just want to get on with this now. I know it sounds ungrateful perhaps, as I’m lucky and I am actually grateful to finally be doing this IVF thing, after years of not being able to, but I am absolutely over the constant nausea, injections and taking so many tablets I feel like I rattle. I’m trying hard to focus on the end goal, but it’s difficult when you know it may not work.
I think I’m also struggling because I’m really feeling like it is not going to work after all. I don’t know why, but I just have this strong feeling like it won’t but I can’t put my finger on why. I’m scared – even though I tell myself all the time it probably won’t work and I need to remember that, mainly as my of protecting myself by not hoping too much, I also know I will be devastated if it fails and I hate the idea of going through all this again. During the fresh I was really positive. I felt positive. Whereas I just feel really unsure about this fet. I feel like I’m forgetting something really important, but I’m sure I’m not as it’s just buserelin and estrogen that I’m taking at the moment. Tomorrow, if all goes well, I’ll be ditching buserelin (hallelujah!!!) and adding progesterone instead, which I have heard mixed things about.
I’m crossing everything that it all goes well tomorrow. I think, all being well, transfer will be on Monday. It feels very surreal that we might be that close to it! Will update when I know what’s happening!